Just started prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2008
Total Posts : 23
   Posted 7/14/2008 6:32 PM (GMT -6)   
Hi everyone,
It's been awhile since I've been here, the last time i was i hadnt started my lupus treatment yet after 20 years of being ill. first I was put on Planqinel which is great and got rid of 70% of edema in my calves. Last week was the prednisone and I'm ill all day..any suggestions on the stomach/vomiting? I'm on a small dose and can see it's helping and know the next 9 months will or can be hard. I new ahead of time this might happen but any advice would be great. If I dont eat I feel worse and can't take the medication so i have to drink gingerale and crackers all day. I take 2 phenergrans (sp) during the day so by dinner time I can usually get a decent small meal in me.
Also what other meds are usually used for lupus? My dr. is good but won't say much at the same time and I want to be prepared like i was with being sick with the prednisone.
Sorry for any spelling errors or typo's, the nerve damage in my hands are severe and I'm typing with 2 braces on with 2 fingers, lol.
Thanks everyone in advance and hope everyone is doing as best as they can:)

42 yr old female, ill for 15+ years. Lupus dx 2005 symptoms started 1986, Raynauds 1995, Chronic Migraines 1985, Perphial Neuro 1994, RLS, FM 1990, Depression, IBS, ect..

New Member

Date Joined Jul 2008
Total Posts : 6
   Posted 7/14/2008 6:41 PM (GMT -6)   
Hey Cher,
I am sorry to hear that you are not feeling well. I know the nausea well. If you want to go the natural route ginger helps nausea. I don't know about you but phenegren makes me very tired to the point where I am not productive. I started taking Zofran and it helps most of the time. It works very fast which is always good!
As far as the Lupus, I take Praquanil and it helps with the pain. It does however take a few months to start working.
I hope this helps and the only other thing I could suggest is to see a rhuematologist if you do not already.
Diagnosed: Lupus 1/2008 (symptoms for as long as I can remember), Reynauds, autoimmune hepititis, possible crohn's or colitis, hypothyroid 1998...more to come unfortunatly.
Medications: Praquanil, synthroid, prednisone, and off and on about 20 other medications...still trying to figure out what works i guess.

Regular Member

Date Joined Feb 2008
Total Posts : 23
   Posted 7/14/2008 7:14 PM (GMT -6)   
Hi..thanks so much for your suggestions, I'll try the natural one and find out about the others you mentioned, I see my neuro in the next few weeks. so far it's helping with small thing like bladder problems, eye pain, severe itching is gone, ect...so I have hope in time the pain and everything else will get less so I can get some of my life back.

Once again thanks so much...I'm going to write down these names you suggested:)

Your illness's sound alot like mine, I have too many to list...cause it goes on and on...

How long have you been on treatment for your lupus?
42 yr old female, ill for 15+ years. Lupus dx 2005 symptoms started 1986, Raynauds 1995, Chronic Migraines 1985, Perphial Neuro 1994, RLS, FM 1990, Depression, IBS, ect..

Veteran Member

Date Joined Jul 2007
Total Posts : 1048
   Posted 7/14/2008 7:32 PM (GMT -6)   
I have never vomited with the prednisone. I know it can cause gi irritation. Are sure it's the prednisone? Are you taking it with food? You may want to let your doctor know. Zofran is a good drug and they have it in pills that dissolve under your tongue. Hope you feel better soon. Judy

Veteran Member

Date Joined Dec 2007
Total Posts : 2113
   Posted 7/14/2008 7:48 PM (GMT -6)   
Are you sure its not the plaq causing the GI issues-when I started it the GI issues were very mild and increased every week for a few months then dissapeared. I always found that eating before taking the plaq and then more importantly one hour after helped tremendously-then I could not go more than three hours without eating or I would feel so sick I could not eat the rest of the day.
I know its possible to feel nausia from pred but I never have I always just felt better right away.
One thing I would caution you about though once the prednisone starts taking some of the pain away you may feel as if you can do a lot more. Don't try it. Take things slow, conserve your energy that prednisone energy is a lie-at least at first.
Anyway I hope you feel better soon.

Veteran Member

Date Joined Jul 2005
Total Posts : 5403
   Posted 7/14/2008 8:08 PM (GMT -6)   
Cher, I had terrible stomach problems when I first started prednisone and felt like my stomach was being eaten alive. My doctor gave me samples of prevacid which helped a lot. I've switched to prilosec since prevacid is so expensive and it works pretty well most of the time. Also make sure you take prednisone with food or milk. I hope you get some relief soon. Take care

Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; UC 2008; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Evoxac; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears



Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/


Co-Moderator: Lupus and CFS Forums

Post Edited (hippimom2) : 7/15/2008 7:43:08 AM (GMT-6)

Veteran Member

Date Joined Mar 2006
Total Posts : 2570
   Posted 7/15/2008 8:24 AM (GMT -6)   
Sorry about your stomach problems Cher. I've had so many stomach problems since I've been on prednisone and other meds that about a year ago my rheumy prescribed aciphex twice a day. I can really tell the difference if I run out or forget to take it. Talk to your doctor and see what they can give you to help. How much prednisone are you taking?
Lupus, Sjogren's, osteoarthritis, fibro, renauds, restless leg, hiatal hernia, double vision, migraines, costocondritis.
cellcept, neurontin, prednisone, plaquenil, synthroid, triamterene, tramadol, actonel, tri-est, imitrex, cymbalta, lunesta, multivitamin, calcium w vit D, fish oil, aspirin

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 6:08 AM (GMT -6)
There are a total of 2,712,745 posts in 299,125 threads.
View Active Threads

Who's Online
This forum has 153711 registered members. Please welcome our newest member, yellomello.
240 Guest(s), 5 Registered Member(s) are currently online.  Details
grdner, tidalmouse, getting by, xy123, Robertmp

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer